Unprotected Sex With Prostitute in Singapore
Nov 7, 2018
I am a healthy 27 year old male with no history of STDs, risky sex life, prostitutes or multiple partners and have been using a condom consistently for a few years. Around 2 and a half weeks ago (October 15) I had unprotected vaginal sex, cunnilingus, analingus and kissing with a prostitute in Singapore.
Three days (October 18) after the encounter I started to have a sore and dry throat, as well as a bit of white discharge from my eyes and mild conjunctivitis. This continued for a while until my throat became more dry around a week after the encounter (October 22). After this I decided to give up smoking to stop my throat from being too dry, but that night and the night after I was sweating a lot, but since then I have not had any night sweats.
A few days later (October 26) I decided to go to the doctor as my sore throat and conjunctivitis didnt clear up. He told me it was probably due to allergies at my new workplace since it is being renovated and there is a lot of dust, and prescribed me lozenges, anti inflammatory pills and anti-allergy eyedrops. They were helping me for a few days.
Then around 2 weeks (October 28) after the encounter my sore throat started to become more painful and swollen, and I kept feeling a tingling feeling in my lower abdomen, mostly on the right side. I decided to go to an STD clinic and explain to them what happened and my symptoms. After examining me he said its probably just the flu. I asked if I needed to be tested and he said no, just prescribed me azithromycin. One dose of 4 pills (1000mg) to have on the first day and one dose of 2 pills (500g) to have on the second day. After taking the pills I immediately felt it in my stomach and had runny stool for a few hours, but after that it subsided.
However for two days since starting the azithromycin my sore throat got worse and swollen until I suddenly felt nausea, after which the sore throat went away and my lymph nodes also became smaller.
I was concerned about my reaction to the medication so I went back to the STD clinic and asked them if it was normal. After examining me he said my sore throat and conjunctivitis is getting better and I dont need to worry, my lymph nodes will slowly become normal sized in a few days as my throat heals properly.
However one thing concerning me is that around four days after taking the azithromycin (November 2) I developed a small rash on my chest, below the collar line on my shirt. It is not that red or swollen but warmer to touch than skin on other parts of my body and a bit itchy. Another thing concerning me is white coloured rash in my groin area where the legs and scrotum meet. It seems like there is white substance on the pubic hairs in that area. However I dont have any fever, headache, loose stool or other symptoms of ARS.
As now is the window for ARS symptoms to appear, is it likely for the two rashes to be a symptom of ARS or could it be a side effect or allergy of the azithromycin and/or stress and anxiety?
Could my sore throat and conjunctivitis be part of ARS or is it another STD or bacterial infection?
Throughout this time Ive been glued to the internet trying to find an answer and been extremely stressed and anxious.
Please help me calm my anxiety over this matter until I wait for the three month mark and take a test.
Response from Mr. Jacobs
Based on the events you describe, there is almost zero chance you could have acquired HIV from this encounter. The only activity you listed that could possibly put you at risk of acquiring HIV was unprotected vaginal sex. In order for that to put you at risk she would have to be HIV positive and have a detectable viral load (over 200 copies). Even under those circumstances, the likelihood of acquiring HIV as the insertive partner is less than half of 1% (https://www.poz.com/article/HIV-risk-25382-5829).
It's important to remember that HIV is not an easy virus to transmit or receive. In order to acquire it one's blood, semen, or vaginal fluids have to directly be deposited into your mucous membranes (in this case your urethra). As the insertive partner here it is possible, but very unlikely, that you would have acquired HIV from her after one exposure.
So what's with all the other leaking, swelling, and discharging? Only a medical professional who has tested you can tell you for sure. But I can tell you over the years I've seen shame and anxiety create many such symptoms. Our minds are incredibly powerful, and if someone feels guilt or fear about sex, and then has sex, those brains can often produce some very real psychosomatic symptoms.
Again, only a healthcare worker will be able to tell you for certain what is and isn't happening in your body. It has been almost a month since this encounter, and most fourth-generation HIV tests will be able to tell you within four weeks if you've been exposed (http://i-base.info/guides/testing/what-is-the-window-period). I'd find out from one of your providers what kind of test they are using, and if you could get one that would cover a four week window period.
After that, I'd strongly encourage you to talk to someone professionally about your fears. Sex and be a wonderful opportunity to have fun and feel good, or to have misery and feel scared. I hope you get some assistance finding a way to make sex a nourishing, nurturing, and healthy event in your life.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.